Acute fluoride poisoning leading to fatal hyperkalemia

R. F. Baltazar, M. M. Mower, R. Reider, M. Funk, J. Salomon

Research output: Contribution to journalArticle

Abstract

Marked peaking of the T waves later recognized as being due to hyperkalemia was noted in a patient with acute fluoride intoxication before developing refractory ventricular fibrillation. Such T wave changes have not been previously described in fluoride intoxication and should alert one to the presence of hyperkalemia complicating this condition, the presence of which may herald the onset of lethal ventricular arrhythmias.

Original languageEnglish (US)
Pages (from-to)660-663
Number of pages4
JournalCHEST
Volume78
Issue number4
DOIs
StatePublished - Jan 1 1980

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Critical Care and Intensive Care Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Acute fluoride poisoning leading to fatal hyperkalemia'. Together they form a unique fingerprint.

  • Cite this

    Baltazar, R. F., Mower, M. M., Reider, R., Funk, M., & Salomon, J. (1980). Acute fluoride poisoning leading to fatal hyperkalemia. CHEST, 78(4), 660-663. https://doi.org/10.1378/chest.78.4.660